Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 239, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 11, 2025, 12:13 AM CDT for Clark County, Ford County, Meade County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2025, 12:13 AM CDT (05:13 UTC)
- Expired
- Aug 11, 2025, 1:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Clark County, KS, Ford County, KS, Meade County, KS
The radar
The Dodge City radar (KDDC), 47 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 8:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1521 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
470
WUUS53 KDDC 110513
SVRDDC
KSC025-057-119-110615-
/O.NEW.KDDC.SV.W.0239.250811T0513Z-250811T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
1213 AM CDT Mon Aug 11 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Southern Ford County in southwestern Kansas...
Eastern Meade County in southwestern Kansas...
Clark County in southwestern Kansas...
* Until 115 AM CDT.
* At 1213 AM CDT, severe thunderstorms were located along a line
extending from Ensign to 11 miles northwest of Englewood, moving
east at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Minneola and Englewood around 1225 AM CDT.
Other locations in the path of these severe thunderstorms include
Acres, Bloom, Ashland, Kingsdown and Clark State Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 10018 3748 10025 3748 10022 3772 10021
3768 9957 3700 9954
TIME...MOT...LOC 0513Z 283DEG 27KT 3765 10024 3711 10017
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RUSSELL1 follow-up statement
947
WWUS53 KDDC 110605
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
105 AM CDT Mon Aug 11 2025
KSC119-110614-
/O.CAN.KDDC.SV.W.0239.000000T0000Z-250811T0615Z/
Meade KS-
105 AM CDT Mon Aug 11 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MEADE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southwestern Kansas. A Severe Thunderstorm Watch also remains in
effect until 600 AM CDT for south central Kansas.
&&
LAT...LON 3700 9999 3734 10001 3749 10003 3770 10005
3768 9957 3700 9954
TIME...MOT...LOC 0604Z 283DEG 27KT 3757 9979 3703 9972
$$
KSC025-057-110615-
/O.CON.KDDC.SV.W.0239.000000T0000Z-250811T0615Z/
Ford KS-Clark KS-
105 AM CDT Mon Aug 11 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTHEASTERN FORD AND CLARK COUNTIES...
At 104 AM CDT, severe thunderstorms were located along a line
extending from near Kingsdown to 10 miles southeast of Acres, moving
east at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sitka, Kingsdown and Bucklin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9999 3734 10001 3749 10003 3770 10005
3768 9957 3700 9954
TIME...MOT...LOC 0604Z 283DEG 27KT 3757 9979 3703 9972
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RUSSELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 10:56 PM CDT, 1 hour 17 minutes earlier. Its key messages:
- Significant thunderstorm chances (60-80%) tonight.
- Unseasonably cool temperatures likely tonight and Monday.
Area forecast discussion, Aug 10, 10:56 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1056 PM CDT Sun Aug 10 2025 .KEY MESSAGES... - Significant thunderstorm chances (60-80%) tonight. - Unseasonably cool temperatures likely tonight and Monday. && .UPDATE... Issued at 1051 PM CDT Sun Aug 10 2025 Mesoscale update... A cold pool has developed with a storm line across western Kansas. Although discrete storms with hail did materialize ahead of the line, this storm mode is ending and the focus going forward through 1 am will be damaging wind potential, with gusts to 60 mph. The greatest wind potential will be along and south of a frontal boundary across the southern tier of southwest Kansas where DCAPE values are still around 1100 j/kg. && .DISCUSSION... Issued at 200 PM CDT Sun Aug 10 2025 WV imagery indicates a southwest flow aloft prevailing across the Western High Plains downstream of an upper level shortwave trough swinging east through western Colorado. Near the surface, a stalled frontal boundary extends from the Texas Panhandle northeast through western Oklahoma. Another round of thunderstorms (60-80% chance) can be expected tonight as the SREF indicates a compact upper level shortwave trough pushing east through the Colorado Rockies into the high plains of eastern Colorado/western Kansas early in the period. Ahead of the approaching system, a prevailing east-northeast upslope flow will continue to support a fairly moist air mass with surface dewpoints holding generally in the 60s(F), although only providing moderate instability with MLCAPE values upward of 1500 to 2000 J/kg due to lack of recovery from the slow departure of this morning's MCS. Still, diurnally-driven thunderstorm storm development is likely just lee of the Rockies as ejecting H5 vort maxima associated with the shortwave trough interact with a broad field of steepening mid- level lapse rates within the aforementioned upslope flow this afternoon. Storms are then projected to spread eastward, eventually evolving into an MCS, into west central and southwest Kansas later this evening and eventually into central Kansas overnight as suggested by most CAMs. The HREF also shows a broad 70-90% probability of 6-hr QPF exceeding 0.25 of an inch from west central Kansas southeast through a portion of southwest Kansas into south central Kansas by early Monday. The primary threat with these storms will be strong outflow winds in excess of 60-70 mph. A few preliminary thunderstorms cannot be ruled out late this afternoon into early evening in vicinity of the stalled boundary closer to south central Kansas as peak heating is realized. Any lingering showers/storms early Monday are expected to give way to drier conditions Tuesday as the upper level shortwave trough pushes off to the east while ridging aloft begins to build back in across the Intermountain West. Temperatures near the seasonal average are likely tonight as slightly cooler air filters southwest into the area on the north side of a near-stationary boundary to our south, not to mention cooling from showers/thunderstorms moving through overnight. Look for lows generally in the 60s(F) with the HREF showing a 80-90% probability of temperatures slipping below 65F in far southwest Kansas to a 70-80% probability of below 70F in south central Kansas. Below normal average temperatures are forecast Monday with southwest/central Kansas remaining on the north side of a stalled frontal boundary to our south in western Oklahoma, as well as lingering cloud cover/precipitation from the night previous. The cooler air mass will lower H85 temperatures to a little below 20C in central Kansas Monday to near 20C farther west. Considering the HREF indicates a 70-80% probability of temperatures climbing above 75F in west central Kansas to a 60-80% probability of nudging above 80F in central/south central Kansas, afternoon highs may struggle to climb out of the 70s(F) out west with the lower/mid 80s(F) farther east. A minimal rebound to temperatures is expected Tuesday. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 522 PM CDT Sun Aug 10 2025 A large complex of thunderstorms will move across southwest Kansas and affect DDC, GCK, LBL, and to a lesser extent the HYS airport. Thunderstorms and trailing stratiform rain will likely affect airports for up to a five hour period late tonight. In vicinity of and within strongest storms, expect intermittent MVFR/IFR flight category and variable wind gusts as high as 50 knots. Conditions will improve from west to east early Monday morning with widespread VFR flight category resuming and mainly light and variable winds. && .DDC WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 AM CDT Monday for KSZ066-078>081-088>090. && UPDATE...Finch DISCUSSION...JJohnson AVIATION...Umscheid
Hazardous weather outlook, Aug 10, 2:05 PM CDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 205 PM CDT Sun Aug 10 2025 KSZ030-031-043>046-061>066-074>081-084>090-111000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 205 PM CDT Sun Aug 10 2025 /105 PM MDT Sun Aug 10 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible this evening and overnight. Wind gusts in excess of 60 to 70 mph and hail as large as ping pong ball size are the main concerns. Locally heavy rain is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Reports of severe weather, heavy rainfall, and flooding are appreciated.
In the hours before
Special weather statement, Aug 10, 10:41 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1041 PM CDT Sun Aug 10 2025
KSZ043-110445-
Scott KS-
1041 PM CDT Sun Aug 10 2025
...STRONG THUNDERSTORMS WILL IMPACT SCOTT COUNTY THROUGH 1145 PM
CDT...
At 1041 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Russell Springs to 8 miles
south of Leoti. Movement was east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Modoc and Scott State Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southwestern and west central Kansas.
&&
LAT...LON 3870 10069 3866 10069 3826 10088 3826 10112
3870 10113
TIME...MOT...LOC 0341Z 280DEG 15KT 3877 10116 3836 10136
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RUSSELLLocal storm report, Aug 10, 11:50 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1150 PM CDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM Flash Flood Sublette 37.48N 100.84W
08/10/2025 Haskell KS Public
A public mPing report of street/road
flooding, street/road closures, and vehicles
stranded.
&&Local storm report, Aug 11, 12:00 AM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1200 AM CDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM Tstm Wnd Gst 5 ESE Kismet 37.18N 100.62W
08/10/2025 M62 MPH Meade KS Public
A public weather station recorded a wind
gust of 62 mph.
&&Local storm report, Aug 11, 12:03 AM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1203 AM CDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 PM Tstm Wnd Gst 3 NE Hayne 37.13N 100.77W
08/10/2025 E65 MPH Seward KS Public
Site UP350 recorded a wind gust of 65 mph.
&&Local storm report, Aug 11, 12:05 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1205 AM CDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM Tstm Wnd Gst 5 ESE Kismet 37.18N 100.62W
08/10/2025 M64 MPH Meade KS Public
Corrects previous tstm wnd gst report from 5
ESE Kismet. A public weather station
recorded a wind gust of 64 mph.
&&Local storm report, Aug 11, 12:12 AM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1212 AM CDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM Tstm Wnd Gst 2 ENE Plains City 37.28N 100.55W
08/10/2025 E67 MPH Meade KS Public
Site UP332 recorded a 67 mph wind gust.
&&The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:46 PM CDT | Special Weather Statement | DDC | Gray | 44 min |
| Aug 10, 8:44 PM CDT | Special Weather Statement | DDC | Haskell | 61 min |
| Aug 10, 8:54 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Haskell, Kearny | 66 min |
| Aug 10, 9:09 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 40 min |
| Aug 10, 9:18 PM CDT | Special Weather Statement | DDC | Stanton | 42 min |
| Aug 10, 9:33 PM CDT | Special Weather Statement | DDC | Morton | 42 min |
| Aug 10, 9:38 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 67 min |
| Aug 10, 9:54 PM CDT | Special Weather Statement | DDC | Finney | 66 min |
| Aug 10, 10:02 PM CDT | Areal Flood Advisory | DDC | Finney, Grant, Haskell, Kearny | 3 hr |
| Aug 10, 10:08 PM CDT | Special Weather Statement | DDC | Grant, Stevens | 52 min |
| Aug 10, 10:17 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 43 min |
| Aug 10, 10:41 PM CDT | Special Weather Statement | DDC | Scott | 64 min |
| Aug 10, 10:45 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 60 min |
| Aug 10, 10:50 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell, Meade, Seward | 55 min |
| Aug 10, 10:58 PM CDT | Flash Flood Warning | DDC | Finney, Grant, Haskell, Kearny | 3 hr |
| Aug 10, 11:36 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Meade, Seward | 54 min |
| Aug 11, 12:08 AM CDT | Severe Thunderstorm Warning | DDC | Ford | 52 min |
| Aug 11, 12:10 AM CDT | Areal Flood Advisory | DDC | Ford, Gray, Hodgeman, Meade | 3 hr |
| Aug 11, 12:14 AM CDT | Areal Flood Advisory | DDC | Ford, Hodgeman | 3 hr |
| Aug 11, 12:45 AM CDT | Areal Flood Advisory | DDC | Pawnee | 3 hr |
| Aug 11, 12:52 AM CDT | Flash Flood Warning | DDC | Ford | 113 min |
| Aug 11, 1:02 AM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 43 min |
| Aug 11, 1:40 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Kiowa, Pratt | 65 min |
| Aug 11, 1:46 AM CDT | Areal Flood Advisory | DDC | Stafford | 3 hr |
| Aug 11, 2:05 AM CDT | Areal Flood Advisory | DDC | Meade, Seward | 3 hr |
| Aug 11, 2:22 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 23 min |
| Aug 11, 2:31 AM CDT | Flash Flood Warning | DDC | Seward | 89 min |
| Aug 11, 2:42 AM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 18 min |
| Aug 11, 2:49 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 26 min |
| Aug 11, 3:26 AM CDT | Areal Flood Warning | DDC | Clark, Meade, Seward | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.